Get your Health question answered in 3 easy steps

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does sedation caused by Zyprexa reduce with time?

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Mon, 25 Aug 2014 in Sexual Health
Question: I just started started taking zyprexa 20mg I like this drug and feel that the dose is right for me. I tried 10mg but it wasn't enough. I had to get off of my Geodon after taking it for 12yrs because of the EPS symptoms. Since I started the zyprexa and need to stay on 20mg when dose the drowsiness wear off cause I sleep a lot through out the day. Will this eventally go away. Again this is the drug I need and dose I need. When will this side effect go away at this dose sleeping a lot through out the day. I also take lamictal 400mg for 7yrs and 4mg kolonopin which I don't need since I started zyprexa and now only use kolonopin as needed. when will I get the full effect from the zyprexa and the sedation go away.I still take the lamictal 400mg if I confused you I meant I only take the kolonopin as needed
doctor
Answered by Dr. Chintan Solanki 1 hour later
Brief Answer:
change the dose schedule

Detailed Answer:
Hi XXXXXXX
Thanks for using Healthcaremagic.
You have shifted from geodon(zyprasidone) to zyprexa(olanzapine).
20 mg of the zyprexa dose is optimum. However sedation is the major problem.And you are on lamictal 400 mg I guess which also can cause some sedation.

You can take zyprexa 20 mg at night if you are taking in divided doses. For lamotrigine(lamictal) once daily slowly release formulation available, shift to that.

Zyprexa's sedation will not go away totally, you have to adjust. its full effect willbe seen maximum in 15 days.

Klonopin probably not at all needed.

However I would like to know your "diagnosis,weight and height". As olanzapine is a good medicine but metabolic long term side effects are concern.
Hope I have answered your query, I will be happy to here from you if another query.
Regards,Dr.Chintan Solanki.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Chintan Solanki 22 minutes later
5 foot 6 120lbs explain metabolic long term side effects cause I have to be on a phycotic drug wheather I like it or not and what pill do you recommend then I take all medicine at night cause it makes me feel kinda crazy if I take it during the day if zyprexa is not a good long term pill. what is..lutuda or what.I'm bipolar 1
doctor
Answered by Dr. Chintan Solanki 2 hours later
Brief Answer:
just read below answer

Detailed Answer:
Hello XXXXXXX ,
Thanks for information.
It's good that you are taking medicine regularly.

Olanzapine in long term cause metabolic side effects like glucose intolerance,diabetes,weight gain and obesity and overall consequences due to above side effects.
However it is a good drug for bipolar disorder. Considering your weight and hieght you are quite healthy so for now zyprexa can be taken with regular weight measurement under medical supervision.

Lamotrigine you are taking is almost sifficient medicine for maintanance prophylaxis of bipolar disorder.

I would like to know" for which symptoms you are taking olanzapine".
In my opinion aripiprazole will be suitable choice. You can discuss with your doctor for that.
With aripiprazole you need to take klonopin if sleep disturbance is there as aripirazole is not causing sedation or metabolic side effects.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Chintan Solanki 55 minutes later
I take zyprexa for mania and abnormal thoughts but I've never tried to take lamictal by itself I guess I just got used to taking a antiphycotic and thought I needed one. I started out on one also with a mood stabilizer or lamictal I didn't know I could just take that. I'm not always manic or thinking abnormally. You honestly think I could just take lamictal without a antiphycotic. I really hope that is all I'd have to take. I don't like all these antiphycotics and side effects and possible side effects.
will lamictal just stabilize me without a antiphycotic. If so how or your reasoning? I hate the antiphycotics, actually scared of them and possible long term side effects.
doctor
Answered by Dr. Chintan Solanki 34 minutes later
Brief Answer:
Yes you can be without zyprexa

Detailed Answer:
Hello XXXXXXX
You are thinkig right.
You can be without antipsychotic.
Lithium can be added if lamotrigine is not sufficient. Or valproate sodium is also alternative.
If depressive thoughts are there antidepressant in low dose like sertraline can be taken with mood stabilizer cover.
Simultaneously psychotherapy and behavior therapy will also helpful.
Zyprexa is also act as mood stabilzer so you can continue for short time if you are better with that. After say 6 months you can taper off with doctor's guidance.
Hope you have got sufficient information you wanted.
Have good health.
Regards.
Dr. Chintan Solanki.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Chintan Solanki 57 minutes later
she wanted to put me on lutuda and lamictal. how do you feel about that instead of zyprexa and lamictal. my thoughts are alittle more abnormal than just deppresive thoughts. it's rare but I get delusional and my mania is rare but it's not euproic mania it's bad mania. but I've only had 3 episodes of bad mania that I recall that left me with abnormal thoughts stuck in my head. I don't want to gain any weight like that or be at risk it runs in the family already. she doesn't like ambilify. she likes lutuda and lamictal how do you feel about that. what results have you heard of or experienced with that. how long does lutuda to kick in. is it a good combination.be at risk for diabetes is what I meant to say it runs in the family my mom has it

I already got a stiff neck and leg pain from zyprexa how serious is that
doctor
Answered by Dr. Chintan Solanki 1 hour later
Brief Answer:
yes latuda(lurasidone) is good choice

Detailed Answer:
Hello XXXXXXX
Lurasidone is newer antipsychotic. Studies have shown good results.It is also used in bipolar depression.
So with lamotrigine it can be good choice as you were better with zyprasidone.
As you have bipolar disorder lamotrigine can not be omitted.

Abilify (aripiprazole) is really good drug I have also used it a lot.

About lurasidone my personal experience is nil as it is yet not marketed in XXXXXXX But from my reading of literature I can say it is also good choice.It will take few weeks to kick in optimally.

As your mom has diabetes, preferentially zyprexa should be avoided if needed to be given for long.

And zyprexa is not going to cause stiffness and leg pain so ask your doctor to examine you.There may be Vitamin B12(methylcobylamin deficiency).
Thanks & regards.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on Bipolar disorder

doctor1 MD

my father aged 65 yrs is suffering from bipolar disorder (mdp) for last 5 yrs . he was on antidepressant and mood stabilizers for 4 yrs and gave up all medication for one yr as it was not helping him very significantly. is there any cure. his cycle is almost monthly alternating between depression and manic states.

doctor1 MD

I asked questions of Dr. Olsi Taka ( neurologist ) on 20 November 2017. These are followup questions. I spoke about a violent impact when my then partner violently smashed my head into a wall on my left 20 years ago, when I was 30. The doctor said...

doctor1 MD

I have Bipolar Disorder I. I am a 50 year old attorney who qualified for disability (for bipolar) several years ago. I hope to return to work and I have been volunteering and taking courses on returning to work as an attorney after time out. I had...

doctor1 MD

Sir I m taking 2.5mg clonazepam +10mg zolfresh+400mg quetiapin plain+Gabaneuron 600mg SR and I got sufficient sleep and no fatigue . So should I continue this dosage ?is Gabaneuro 600 mg SR is good for my bipolar disorder or sleep disorder?

doctor1 MD

im a male of 23 and i suffer from bipolar i take a drug called resperidon to help me. i was told a main side effect of this drug was a loss of sexual appetite. recently ive started masturbating and my semen is always watery and see thru. sumtimes nothing comes out what shall i do

doctor1 MD

My daughter is 20. She is Autistic and has bipolar with rapid cycles and mixed episodes. She has OCD, paranoia, extreme anxiety. All this started in early childhood. She has had psychotic breaks, her last one being very severe. The doctor was able to stabilize her but I have noticed a deterioration in brain function, which is progressively getting worse. Are there any answers?